Zeros of quadratic Dirichlet L-functions in the hyperelliptic ensemble

Research output: Contribution to journalArticle

Abstract

We study the $ 1$-level density and the pair correlation of zeros of quadratic Dirichlet $ L$-functions in function fields, as we average over the ensemble $ \mathcal {H}_{2g+1}$ of monic, square-free polynomials with coefficients in $ \mathbb{F}_q[x]$. In the case of the $ 1$-level density, when the Fourier transform of the test function is supported in the restricted interval $ (\frac {1}{3},1)$, we compute a secondary term of size $ q^{-\frac {4g}{3}}/g$, which is not predicted by the Ratios Conjecture. Moreover, when the support is even more restricted, we obtain several lower order terms. For example, if the Fourier transform is supported in $ (\frac {1}{3}, \frac {1}{2})$, we identify another lower order term of size $ q^{-\frac {8g}{5}}/g$. We also compute the pair correlation, and as for the $ 1$-level density, we detect lower order terms under certain restrictions; for example, we see a term of size $ q^{-g}/g^2$ when the Fourier transform is supported in $ (\frac {1}{4},\frac {1}{2})$. The $ 1$-level density and the pair correlation allow us to obtain non-vanishing results for $ L(\frac 12,\chi _D)$, as well as lower bounds for the proportion of simple zeros of this family of $ L$-functions.

Bibliographical metadata

Original languageEnglish
Pages (from-to)8013-8045
Number of pages32
JournalTransactions of the American Mathematical Society
Volume370
Early online date7 Jun 2018
DOIs
Publication statusPublished - 2018